Alert archive / North Dakota / High Wind Watches in 2011
High Wind Watch 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind watch at Sep 19, 2011, 9:27 AM CDT for 17 counties in North Dakota; 8 counties in Minnesota. It took effect at Sep 20, 2011, 7:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2011, 9:27 AM CDT (14:27 UTC)
- In effect from
- Sep 20, 2011, 7:00 AM CDT
- Expired
- Sep 20, 2011, 10:40 AM CDT
- In force
- 4 hr
- Issued by
- NWS Grand Forks, ND
All 25 counties
Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 12 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS73 KFGF 191427 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 927 AM CDT MON SEP 19 2011 ...HIGH WINDS TUESDAY AND INTO TUESDAY NIGHT POSSIBLE.. .WINDS WILL INCREASE TUESDAY MORNING AND MAY GUST OVER 55 MPH BY TUESDAY AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA INTO THE RED RIVER VALLEY REGION OF MINNESOTA. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE DEVILS LAKE BASIN...AND THIS MAY CAUSE WAVES FROM 3 TO 5 FEET AND THE POTENTIAL FOR ROAD BED EROSION. MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-210600- /O.NEW.KFGF.HW.A.0003.110920T1200Z-110921T0600Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 927 AM CDT MON SEP 19 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * STRONG NORTHWESTERLY WINDS WILL DEVELOP TUESDAY MORNING IN THE DEVILS LAKE BASIN...THEN SPREAD INTO THE RED RIVER VALLEY BY TUESDAY AFTERNOON. * WINDS FROM 30 TO 45 MPH WITH GUSTS OVER 55 MPH ARE POSSIBLE TUESDAY INTO TUESDAY EVENING. WINDS WILL SLOWLY SUBSIDE BY WEDNESDAY MORNING. * THESE STRONG WINDS WILL PRODUCE LARGE WAVES FROM 4 TO 7 FEET ON DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. WAVES COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DK
3 follow-up statements
264 WWUS73 KFGF 192012 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 312 PM CDT MON SEP 19 2011 ...HIGH WINDS TUESDAY AND TUESDAY NIGHT... .WINDS WILL INCREASE TUESDAY MORNING AND MAY GUST OVER 55 MPH BY TUESDAY AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA INTO THE RED RIVER VALLEY REGION OF MINNESOTA. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE DEVILS LAKE BASIN...AND THIS MAY CAUSE WAVES FROM 4 TO 7 FEET AND THE POTENTIAL FOR ROAD BED EROSION. MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-210600- /O.CON.KFGF.HW.A.0003.110920T1200Z-110921T0600Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 312 PM CDT MON SEP 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * STRONG NORTHWESTERLY WINDS WILL DEVELOP TUESDAY MORNING IN THE DEVILS LAKE BASIN...THEN SPREAD INTO THE RED RIVER VALLEY BY TUESDAY AFTERNOON. * WINDS FROM 30 TO 45 MPH WITH GUSTS OVER 55 MPH ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT. WINDS WILL SLOWLY SUBSIDE BY WEDNESDAY MORNING. * THESE STRONG WINDS WILL PRODUCE LARGE WAVES FROM 4 TO 7 FEET ON DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. WAVES COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DK
785 WWUS73 KFGF 200911 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 411 AM CDT TUE SEP 20 2011 ...HIGH WINDS THIS AFTERNOON INTO TONIGHT... .WINDS WILL INCREASE BY THIS AFTERNOON AND MAY GUST TO 45 TO 50 MPH ACROSS EASTERN NORTH DAKOTA INTO THE RED RIVER VALLEY REGION OF MINNESOTA. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE DEVILS LAKE BASIN THROUGH THE VALLEY CITY AND LISBON AREAS. STRONG WINDS OVER DEVILS LAKE MAY CAUSE WAVES FROM 4 TO 6 FEET AND THE POTENTIAL FOR ROAD BED EROSION. MNZ001>004-007-029-030-040-NDZ008-016-027-029-030-039-053-210200- /O.UPG.KFGF.HW.A.0003.110920T1200Z-110921T0600Z/ /O.NEW.KFGF.WI.Y.0009.110920T1800Z-110921T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE- TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CAVALIER...GRAFTON...GRAND FORKS... FINLEY...MAYVILLE...FARGO...WAHPETON 411 AM CDT TUE SEP 20 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON INTO THE EVENING. WINDS WILL SLOWLY SUBSIDE BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ006-007-014-015-024-026-028-038-049-052-054-210200- /O.EXT.KFGF.HW.A.0003.110920T1700Z-110921T0200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 411 AM CDT TUE SEP 20 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING... * NORTHWESTERLY WINDS WILL INCREASE IN THE DEVILS LAKE BASIN...THEN SPREAD INTO THE RED RIVER VALLEY THIS AFTERNOON. * WINDS FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THIS AFTERNOON INTO THE EVENING. WINDS WILL SLOWLY SUBSIDE BY WEDNESDAY MORNING. * THESE STRONG WINDS MAY PRODUCE LARGE WAVES FROM 4 TO 6 FEET ON DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. WAVES COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ VOELKER
105 WWUS73 KFGF 201540 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1040 AM CDT TUE SEP 20 2011 ...HIGH WINDS THIS AFTERNOON INTO TONIGHT... .WINDS WILL INCREASE BY THIS AFTERNOON AND MAY GUST TO 40 TO 45 MPH ACROSS EASTERN NORTH DAKOTA INTO THE RED RIVER VALLEY REGION OF MINNESOTA. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE DEVILS LAKE BASIN THROUGH THE VALLEY CITY AND LISBON AREAS. STRONG WINDS OVER DEVILS LAKE MAY CAUSE WAVES FROM 4 TO 6 FEET AND THE POTENTIAL FOR ROAD BED EROSION. NDZ006-007-014-015-024-026-028-038-049-052-054-210200- /O.UPG.KFGF.HW.A.0003.110920T1700Z-110921T0200Z/ /O.EXB.KFGF.WI.Y.0009.110920T1700Z-110921T0200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 1040 AM CDT TUE SEP 20 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS FROM 35 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE THIS AFTERNOON INTO THE EVENING. WINDS WILL SLOWLY SUBSIDE BY WEDNESDAY MORNING. * THESE STRONG WINDS MAY PRODUCE LARGE WAVES FROM 4 TO 6 FEET ON DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. WAVES COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>004-007-029-030-040-NDZ008-016-027-029-030-039-053-210500- /O.EXT.KFGF.WI.Y.0009.110920T2300Z-110921T0500Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE- TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CAVALIER...GRAFTON...GRAND FORKS... FINLEY...MAYVILLE...FARGO...WAHPETON 1040 AM CDT TUE SEP 20 2011 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT... * WINDS FROM 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON INTO THE EVENING. WINDS WILL SLOWLY SUBSIDE BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPEICHER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Sep 19, 2:30 AM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Sep 19, 2:30 AM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 AM CDT MON SEP 19 2011 .DISCUSSION...FORECAST CHALLENGE CONCERNS UPCOMING RAIN AND WIND EVENT FOR MAINLY TUESDAY. MODELS COMING INTO BETTER AGREEMENT WITH TRACK AND TIMING OF SURFACE LOW SO WILL USE BLEND FOR FORECAST. MID LEVEL SHORTWAVE RIDGE TO CROSS FA TODAY. COOLER START THAN YESTERDAY HOWEVER WITH SOLAR...WESTERLY SFC WIND AND WARM ADVECTION TEMPERATURES SHOULD RECOVER TO ABOVE AVERAGE VALUES. WILL GO WITH HIGH NUMERICAL GUIDANCE VALUES. SHORTWAVE AND ASSOCIATED SURFACE LOW QUICKLY MOVES IN AFFECTING NW FA THIS EVENING. UPPER LOW CLOSES OFF LATE TONIGHT SO EXPECT SFC LOW TO ONLY SLOWLY PROPAGATE EAST INTO NORTHERN VALLEY BY TUESDAY MORNING. GOOD MODEL CONTINUITY SO WILL UP POPS TO CATEGORICAL ACROSS THE FAR NORTH. SHOWALTER/LIFTED INDICES CLOSE TO ZERO AND WITH STRENGTH OF WAVE COULD SEE SOME ISOLD THUNDER OVERNIGHT. SURFACE LOW TO TRACK ALONG INTERNATIONAL BORDER AREA ON TUESDAY. BEST RAIN CHANCES LOOK TO BE IN DEFORMATION/WRAP AROUND ZONE ACROSS NORTHERN FA WITH LESSER CHANCE TO THE SOUTH. WILL ALSO UP POPS ACROSS NORTHERN FA IN WRAP AROUND ZONE. WIND WILL BE AN ISSUE ON BACK SIDE OF LOW DURING THE DAY ON TUESDAY. MODEL SOUNDINGS SHOWING VERY SHALLOW MIXED LAYER HOWEVER A GOOD 40 TO 45 KTS TO MIX. STRONGEST WINDS ALOFT IMMEDIATELY BEHIND SURFACE LOW ACROSS NORTHERN FA HOWEVER WITH SATURATED COLUMN MAY BE TOUGH TO MIX THIS DOWN. WIND HEADLINES CERTAIN IN THE FUTURE WITH BEST BET FROM DVL BASIN INTO SOUTHERN VALLEY. LATER SHIFTS WILL BE ABLE TO BETTER FINE TUNE AREA FOR WIND HEADLINES. WILL ISSUE SPECIAL WEATHER STATEMENT TO ACCOUNT FOR WAVE ACTION ON DEVILS LAKE. WITH CLOUDS/PCPN AND COLD ADVECTION TEMPERATURES NOT LIKELY TO RECOVER MUCH AND WILL BE A WET/WINDY/RAW DAY MOST AREAS. WITH STACKED SYSTEM PCPN WILL BE SLOW TO MOVE OUT OF NORTHERN AREAS TUESDAY NIGHT AND WILL NEED TO BACK HIGHER POPS FURTHER WEST. SHOWERS SHOULD WIND DOWN FROM WEST TO EAST WEDNESDAY AS SYSTEM SHIFTS ACROSS WESTERN GREAT LAKES. UPPER RIDGE BUILDS INTO FA TO END THE WORK WEEK FOR WARMER/DRIER CONDITIONS. MILD WEATHER TO CONTINUE INTO THE WEEKEND. && .AVIATION... PATCHY FOG THIS AM OTHERWISE VFR CONDITIONS DURING THE DAY. PCPN WILL MOVE INTO THE DVL TAF SITE LATE THIS EVENING WITH LOWERING CIGS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Sep 19, 6:47 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 647 AM CDT MON SEP 19 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 647 AM CDT MON SEP 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO THE DEVILS LAKE BASIN LATER THIS EVENING SPREADING EASTWARD DURING THE OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN WILL CONTINUE ACROSS THE REGION TUESDAY AS AN AREA OF LOW PRESSURE MOVES EAST ALONG THE INTERNATIONAL BORDER AREA. HEAVIEST RAIN AMOUNTS WILL BE ALONG THE INTERNATIONAL BORDER WHERE AN INCH OR MORE OF RAIN IS POSSIBLE. STRONG NORTHWEST WINDS OF 20 TO 35 MPH AND HIGHER GUSTS WILL DEVELOP AS THE LOW PASSES TO THE EAST. STRONGEST WINDS ARE EXPECTED IN THE DEVILS LAKE...VALLEY CITY AND LISBON AREAS. SHOWERS WILL DIMINISH FROM WEST TO EAST LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Sep 19, 4:27 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 427 AM CDT MON SEP 19 2011 NDZ014-015-026-192015- BENSON-RAMSEY-NELSON- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE...LAKOTA 427 AM CDT MON SEP 19 2011 ...WAVE ACTION ON DEVILS LAKE TUESDAY... A DEEP AREA OF LOW PRESSURE WILL TRACK ACROSS NORTHERN NORTH DAKOTA ON TUESDAY. AS IT PASSES STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL DEVELOP LATE TUESDAY MORNING THROUGH THE AFTERNOON. THESE STRONG WINDS WILL PRODUCE LARGE WAVES ON DEVILS LAKE WHICH COULD CAUSE BEACH AND ROAD BED EROSION. WAVES COULD WASH DEBRIS OVER LOW LYING ROADWAYS CREATING HAZARDOUS TRAVEL. THE STRONG WINDS WILL GRADUALLY DIMINISH TUESDAY EVENING. VOELKER
Nearby
High Wind Watches in North Dakota, 2011High Wind Watches in Minnesota, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.